Pain/Feeling Nauseated

Discussion in 'Fibromyalgia Main Forum' started by Harmony, Oct 7, 2002.

  1. Harmony

    Harmony New Member

    Nothing is helping my pain and I am at a loss in what to do. I am trying Ultram and have tried Ultracet but neither help my pain. They just leave me drowsy. So there is no use in taking them. The pain alone is making me sick to my stomach. Does anyone else have pain that makes them feel nauseated? I am getting worse in the mornings, its terrible.
    I've tried so many things that have been mentioned. Maybe I need a different pain med. Help anyone?

    Love,
    Harmony
    [This Message was Edited on 10/07/2002]
  2. Harmony

    Harmony New Member

    Nothing is helping my pain and I am at a loss in what to do. I am trying Ultram and have tried Ultracet but neither help my pain. They just leave me drowsy. So there is no use in taking them. The pain alone is making me sick to my stomach. Does anyone else have pain that makes them feel nauseated? I am getting worse in the mornings, its terrible.
    I've tried so many things that have been mentioned. Maybe I need a different pain med. Help anyone?

    Love,
    Harmony
    [This Message was Edited on 10/07/2002]
  3. blast

    blast New Member

    How long have you been on the Ultram? Sometimes after you are on a medication for a period of time you become tolerant and need adjustments. How much do you take at a time? Let's say for example that you take one tablet every 4 hours. You may need to go up to 2 tablets every 4 hours.
    Call and make an appt. with your docs, or call and talk over the phone, and explain to them the pain you are in. They may even want to switch you to another type of medication. There is a lot of pain meds, so if you don't mind experimenting a little bit maybe you could try something else.
    I take Oxycontin 20mgs. twice a day, with Vicodin for break-through pain. I, also, was on Ultram for about two yrs., I've had Fibro for 5yrs. now, and it was like a wonder drug for me. However, I grew tolerant to it and had to change to something else. I also take Soma, a muscle relaxer for the muscle spasms, as well as some antidepressants.
    Hope this info helps and keep your head up, things can only get better.
    Take care,
    Blast
  4. Harmony

    Harmony New Member

    Thanks, Blast. I have only taken Ultram for 2 weeks, one a day because that is all I can tolerate. The Dr. did want me to take 3 a day. If it didn't help, I didn't see a reason to take another one. My worse pain is in the morning, so if I take one before bed it doesn't last long enough for it to help when I first wake up. I tried taking one at 5am while in bed, going back to sleep and waking between 7-8am, but that didn't help the pain at all either.
    I'm sorry for being negative. I try but it is just getting worse. I am not under stress either. Does anyone else have pain so bad it makes you feel sick to your stomach?

    Love,
    Harmony
  5. karen2002

    karen2002 New Member

    Hi Harmony--I, too have pain and the nausea you speak of...
    If you are only taking one ultram daily, I can see why it may not be working. I had difficulty when I first began taking Ultram, about 4 weeks ago. My physician said I was sensitive to it--and He initiated a regime that worked for me. Instead of taking a whole pill, I began by taking 1/4 tabs timed through out the day--gradually increasing this to 1/2 tabs, then 3/4.... I am now able to take whole tabs 3 times a day--but it was only after this gradual increase, that allowed that. I do take vicodin for break through pain, on those bad days. You might try this--it worked for me, but I know everyone has different reactions to meds. For the nausea, I take phenegren....and that has been a godsend.
    Karen
    Ohh--I wanted to add this, too. When I first started taking pain meds--they helped with the pain but made me tired initially---but I think your body adjusts to that....and after continued use, the sleepiness they caused, disappeared. [This Message was Edited on 10/07/2002]